| Catalog Number |
AES-90SN |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/14/2025
Type of Reportable Event
Malfunction
Event or Problem Description
A distributor reported on behalf of a customer that the aes-90sn, arthroscopic energy 90° probe with suction, 13 cm device was used in an unnamed procedure on (b)(6) 2025, and ¿the combustion flange detached from the tip of the vaporizer during use in the patient's hip joint.¿.The patient was not injured.The procedure was completed with the use of an alternate same device.It is unknown whether any fragment fell into the surgical site or was retrieved.Further assessment was attempted, and a good faith effort was made to obtain further information; however, no response has been received to date.This report is being raised due to injury, although not reported, of a potential retained foreign body.
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description
A distributor reported on behalf of a customer that the aes-90sn, arthroscopic energy 90° probe with suction, 13 cm device was used in an unnamed procedure on (b)(6)2025, and ¿the combustion flange detached from the tip of the vaporizer during use in the patient's hip joint.¿.The patient was not injured.The procedure was completed with the use of an alternate same device.It is unknown whether any fragment fell into the surgical site or was retrieved.Further assessment was attempted, and a good faith effort was made to obtain further information; however, no response has been received to date.This report is being raised due to injury, although not reported, of a potential retained foreign body.Update: additional information received from the customer on 26feb25 indicates: "the surgery performed was a hiposcopy, i.E.Inspection of the hip joint.The surgery was completed normally.A product from another company was taken instead.Caused a time delay and additional work for the team.The fuel flange came off the tip of the vaporizer.The detached tip in question was 'fished' out of the patient's joint, causing the operation to be prolonged.Otherwise, the procedure went normally."the incident type has been changed from serious injury/adverse event to malfunction/product problem.
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 92 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that if any visual damage or defects are noticed during use, stop using the device immediately and replace the device.Use care when inserting into and withdrawing the probe from a cannula or tissue portal to avoid the possibility of damage to the devices and/or injury to the patient.Do not use the probe for mechanical displacement of tissue, damage to the probe may occur.Maintain the probe tip, including the return electrode, in the field of view at all times.Injuries to the patient may result from inadvertent activation or movement of an activated probe outside the field of view.Care should be taken in procedures that may cover the probe return electrode.We will continue to monitor per regulatory requirements to help ensure patient safety.